Alert archive / Michigan / Gale Warnings in 2018
Gale Warning 10, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Oct 2, 2018, 4:03 PM EDT. It took effect at Oct 3, 2018, 1:00 PM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2018, 4:03 PM EDT (20:03 UTC)
- In effect from
- Oct 3, 2018, 1:00 PM EDT
- Expired
- Oct 4, 2018, 3:57 AM EDT
- In force
- 15 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
600 WHUS73 KGRR 022003 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 403 PM EDT Tue Oct 2 2018 LMZ849-030415- /O.NEW.KGRR.SC.Y.0044.181003T1600Z-181003T2100Z/ /O.NEW.KGRR.GL.W.0010.181003T2100Z-181004T0600Z/ /O.NEW.KGRR.SC.Y.0045.181004T0600Z-181005T0000Z/ Pentwater to Manistee MI- 403 PM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 5 PM EDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 5 PM WEDNESDAY TO 2 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT THURSDAY... The National Weather Service in Grand Rapids has issued a Gale Warning...which is in effect from 5 PM Wednesday to 2 AM EDT Thursday. a Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from noon to 5 PM EDT Wednesday. in addition...a Small Craft Advisory has been issued. This Small Craft Advisory is in effect from 2 AM to 8 PM EDT Thursday. * WINDS...Southwest winds will increase to Gale Force Wednesday evening. Winds will shift to the northwest Wednesday night into Thursday. * WAVES...will build into the 5 to 8 foot range Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ844>848-030415- /O.NEW.KGRR.SC.Y.0044.181003T1600Z-181005T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI- 403 PM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 8 PM EDT THURSDAY... The National Weather Service in Grand Rapids has issued a Small Craft Advisory...which is in effect from noon Wednesday to 8 PM EDT Thursday. * WINDS...South winds will increase to 20 to 30 knots on Wednesday and turn to the northwest Wednesday night into Thursdya. * WAVES...will build to 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ DUKE
6 follow-up statements
120 WHUS73 KGRR 030151 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 951 PM EDT Tue Oct 2 2018 LMZ849-031000- /O.CON.KGRR.SC.Y.0044.181003T1600Z-181003T2100Z/ /O.CON.KGRR.GL.W.0010.181003T2100Z-181004T0600Z/ /O.CON.KGRR.SC.Y.0045.181004T0600Z-181005T0000Z/ Pentwater to Manistee MI- 951 PM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 5 PM EDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM WEDNESDAY TO 2 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT THURSDAY... * WINDS...Southwest winds will increase to Gale Force Wednesday evening. Winds will shift to the northwest Wednesday night into Thursday. * WAVES...building to 5 to 8 feet Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ844>848-031000- /O.CON.KGRR.SC.Y.0044.181003T1600Z-181005T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI- 951 PM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO 8 PM EDT THURSDAY... * WINDS...South winds will increase to 20 to 30 knots on Wednesday and turn to the northwest Wednesday night into Thursday. * WAVES...building to 6 to 9 feet Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
108 WHUS73 KGRR 030751 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 351 AM EDT Wed Oct 3 2018 LMZ849-031600- /O.CON.KGRR.SC.Y.0044.181003T1600Z-181003T2100Z/ /O.CON.KGRR.GL.W.0010.181003T2100Z-181004T0600Z/ /O.CON.KGRR.SC.Y.0045.181004T0600Z-181005T0000Z/ Pentwater to Manistee MI- 351 AM EDT Wed Oct 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT THURSDAY... * WINDS...Southwest winds will increase to Gale Force this evening. Winds will shift to the northwest tonight into Thursday. * WAVES...building to 6 to 9 feet Wednesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ844>848-031600- /O.CON.KGRR.SC.Y.0044.181003T1600Z-181005T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI- 351 AM EDT Wed Oct 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THURSDAY... * WINDS...South winds will increase to 20 to 30 knots today and turn to the northwest tonight into Thursday. * WAVES...building to 6 to 9 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
446 WHUS73 KGRR 031511 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1111 AM EDT Wed Oct 3 2018 LMZ849-032315- /O.CAN.KGRR.SC.Y.0044.181003T1600Z-181003T2100Z/ /O.EXT.KGRR.GL.W.0010.181003T1700Z-181004T1200Z/ /O.CAN.KGRR.SC.Y.0045.181004T0600Z-181005T0000Z/ Pentwater to Manistee MI- 1111 AM EDT Wed Oct 3 2018 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... The National Weather Service in Grand Rapids has issued a Gale Warning...which is in effect until 8 AM EDT Thursday. * WINDS...Southwest winds will increase to gale force this evening. Winds will shift to the northwest tonight into Thursday. * WAVES...building to 6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844>848-032315- /O.CON.KGRR.SC.Y.0044.181003T1600Z-181005T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI- 1111 AM EDT Wed Oct 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WINDS...South winds will increase to 20 to 30 knots today and turn to the northwest tonight into Thursday. * WAVES...building to 5 to 9 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
682 WHUS73 KGRR 031949 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 349 PM EDT Wed Oct 3 2018 LMZ849-040400- /O.CON.KGRR.GL.W.0010.000000T0000Z-181004T1200Z/ Pentwater to Manistee MI- 349 PM EDT Wed Oct 3 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...Southwest gales to 35 knots veering northwest toward daybreak. Winds locally higher near thunderstorms tonight. * WAVES...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844>848-040400- /O.CON.KGRR.SC.Y.0044.000000T0000Z-181005T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI- 349 PM EDT Wed Oct 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WINDS...Southwest winds to 30 knots veering north toward daybreak. Winds locally higher near thunderstorms tonight. * WAVES...5 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
428 WHUS73 KGRR 040200 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1000 PM EDT Wed Oct 3 2018 LMZ849-041000- /O.CON.KGRR.GL.W.0010.000000T0000Z-181004T1200Z/ Pentwater to Manistee MI- 1000 PM EDT Wed Oct 3 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...Southwest gales to 35 knots veering northwest toward daybreak. Winds locally higher near thunderstorms tonight. * WAVES...6 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844>848-041000- /O.CON.KGRR.SC.Y.0044.000000T0000Z-181005T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI- 1000 PM EDT Wed Oct 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WINDS...Southwest winds to 30 knots veering north toward daybreak. Winds locally higher near thunderstorms tonight. * WAVES...5 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
818 WHUS73 KGRR 040757 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 357 AM EDT Thu Oct 4 2018 LMZ849-041600- /O.CAN.KGRR.GL.W.0010.000000T0000Z-181004T1200Z/ /O.EXA.KGRR.SC.Y.0044.000000T0000Z-181005T0000Z/ Pentwater to Manistee MI- 357 AM EDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... The National Weather Service in Grand Rapids has issued a Small Craft Advisory...which is in effect until 8 PM EDT this evening. the Gale Warning has been cancelled. * WINDS...Northwest winds to 30 knots veering north, then gradually diminishing today. * WAVES...5 to 9 feet gradually subsiding this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ844>848-041600- /O.CON.KGRR.SC.Y.0044.000000T0000Z-181005T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI- 357 AM EDT Thu Oct 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...Northwest winds to 30 knots veering north and gradually diminishing through the day. * WAVES...5 to 9 feet gradually subsiding this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds or waves are expected to produce hazardous conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 2, 3:30 PM EDT, 33 minutes earlier.
Area forecast discussion, Oct 2, 3:30 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
330 PM EDT Tue Oct 2 2018
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 330 PM EDT Tue Oct 2 2018
The active weather pattern will continue at least into the
upcoming weekend. A warm front will surge back in our direction
from the south tonight which will bring a few showers into the
area. A much better chance for widespread showers and
thunderstorms will come Wednesday night as a strong cold front
drives through the region. Additional rainfall is expected from
Friday into Saturday especially as a low pressure system moves
through the Great Lakes, followed by a front lingering in the
area. Suffice it to say, the wet pattern will continue. High
temperatures will be near to above normal through the next 7 days.
&&
.DISCUSSION...(This evening through next Tuesday)
Issued at 330 PM EDT Tue Oct 2 2018
The main item of concern over the course of the next 7 days is
likely going to be hydro related. We have been in a wet pattern
the past few days, with much of the I-96 corridor picking up 2 to
4 inches of rain. A wet pattern shaping up going forward will keep
the forecast focus on rainfall.
The next chance of rain will be tonight as scattered shower
activity breaks out in advance of a warm front lifting north. The
850mb low level jet increases to 25-35 knots which is normally
sufficient to product precipitation. Best chances for rain showers
tonight will be from I-96 to the north and we are not expecting
anything too heavy.
On Wednesday the warm front will surge north and we will break
into the warm sector in most areas of the CWA. Readings will surge
well into the 70s and precipitation should taper off.
Wednesday night showers and thunderstorms become likely in a
strong low level jet swings through Lower Michigan. The low level
jet reaches 50-70 knots which bring breezy conditions to the area.
In addition, we could see some gusty winds with thunderstorms
Wednesday night as the gradient winds will be so strong that any
downdraft could produce winds to 50 mph, especially during the
evening. Heavy rain is a concern Wednesday night as both the NAM
and GFS are showing precipitable water values of around 2.00
inches. This will be a record value for the day if it verifies.
Thankfully, the storms will be transient ahead of the cold front.
Amounts of 0.50 to 1.00 are very much possible and will add to
already elevated rivers and streams.
A brief break in the precipitation occurs on Thursday with rain
redeveloping quickly again on Thursday night ahead of the next
low. The low moves through our region Friday into Friday night
with a front lingering across the area much of the weekend. The
heaviest rain looks to be Friday and Friday night and will only
add to hydro concerns. Rainfall amounts in excess of an inch look
possible again.
The models do diverge over the weekend into early next week with
the GFS trending drier and the ECMWF lingering some precipitation.
We have sided with the wetter ECMWF at this point. Both models
indicate a deep low developing in the plains early next week which
will keep up warm and allow for some drying out on Monday at least.
The front draws a bit closer to us on Tuesday which will likely
bring us some rain.
With the deep trough in the west and ridging in the east we should
see warmer than normal temperatures and no big cool downs.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 155 PM EDT Tue Oct 2 2018
Lower ceilings remain across Lower Michigan, especially along the
I-96 corridor. Along I-96, ceilings are still IFR with some LIFR
as well. As we move through the remainder of the afternoon,
ceiling should lift in all areas to MVFR. A warm front lifting
north tonight will lower ceilings once again to at least IFR in
most areas. The front will also trigger some scattered showers and
covered this with VCSH wording. Most areas should see a reduction
in visibility late tonight due to fog (3-5SM).
On Wednesday as rapid improvement in conditions should be noted
midday as the warm front shoots north and the ceilings and
visibilities improve to VFR. Winds will be light tonight and
increase into the 10-20 knot range from the south midday tomorrow.
&&
.MARINE...
Issued at 330 PM EDT Tue Oct 2 2018
The calendar has flipped to October and it has not taken very long
to need to jump into our first marine headlines, including a Gale
Warning. A deepening low pressure system will ride northeast
through the Great Lakes from Wednesday into Thursday. Strong
southerly winds will develop on Wednesday veering to the northwest
on Thursday. We have issued a Small Craft Advisory for all marine
zones from Noon on Wednesday through the day on Thursday. Winds
will be strong enough ahead of Wednesday night's cold front that
the SCA will be replaced in our northern most zone (Ludington to
Manistee) with a Gale Warning. The Gale will run from 500pm to
200am Wednesday evening/night. Winds for a time tomorrow evening
eclipse 50 knots below 1000ft. Waves will likely peak between 6
and 8 feet in the warm air advection Wednesday evening toward the
points and between 6 to 9 feet in the cold advection on Thursday
from Holland to the south.
&&
.HYDROLOGY...
Issued at 155 PM EDT Tue Oct 2 2018
Soils are saturated following several rounds of heavy rain over the
past four days. Rainfall since Saturday has totaled between 1.5 and
4 inches across a large swath of Lower Michigan between M-10 and I-
94. While smaller streams and tributaries have crested, the mainstem
rivers continue to rise. These rivers are currently expected to
crest below flood stage during the middle to late part of the week.
We will need to monitor all sites as we move forward through the
week however, as several more rounds of heavy rain will affect
Lower Michigan.
The next round of widespread rain and thunderstorms is expected
Wednesday night. At this time, it looks like the heaviest rain will
fall north of I-96. Amounts will be vary widely between locations,
and depend on where thunderstorms track, but some sites could
receive between 1 and 2 inches within thunderstorms. After a break
in activity Thursday and Thursday night, and only scattered showers
and thunderstorms Friday, we will see another round of rain that
may become heavy Friday night into Saturday.
The weather pattern continues to look active for the Upper Midwest
and Western Great Lakes through the middle of next week. While there
is uncertainty with where heavy rain will be located with each round
of rain Sunday through Wednesday, portions of Lower Michigan may be
affected.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from noon to 5 PM EDT Wednesday for LMZ849.
Small Craft Advisory from 2 AM to 8 PM EDT Thursday for LMZ849.
Gale Warning from 5 PM Wednesday to 2 AM EDT Thursday for LMZ849.
Small Craft Advisory from noon Wednesday to 8 PM EDT Thursday
for LMZ844>848.
&&
SYNOPSIS...Duke
DISCUSSION...Duke
AVIATION...Duke
HYDROLOGY...HLO
MARINE...DukeHazardous weather outlook, Oct 2, 4:22 AM EDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 422 AM EDT Tue Oct 2 2018 MIZ037>040-043>046-050>052-056>059-064>067-071>074-030830- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 422 AM EDT Tue Oct 2 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Elevated water levels with some local impacts especially around Holland are possible into tonight. This is the result of all the recent rain the region has seen over the past couple of days. A few thunderstorms could arrive late tonight mainly to the northwest of Grand Rapids. Severe weather is not forecasted. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms will be on the increase for Wednesday night. An increased risk for damaging winds exists with any stronger storm. Gusty winds Thursday could potentially approach 40 mph. This may cause scattered power outages. Additional thunderstorms are possible Friday into Monday. Rain could become heavy resulting in an increased risk for flooding. Stronger thunderstorms may also occur. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-030830- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 422 AM EDT Tue Oct 2 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight A few thunderstorms will be possible later tonight posing a risk to mariners. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hazardous boating conditions look likely for Wednesday into Thursday. There is an increased risk for gale force winds Wednesday night into Thursday. Thunderstorms are possible for much of the period. They would pose a risk to mariners. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Oct 2, 12:02 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1202 PM EDT TUE OCT 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 4 NNE HOLLAND 42.82N 86.07W
10/02/2018 M1.02 INCH OTTAWA MI COCORAHS
RAINFALL SINCE 1030 PM OCT 1. THUNDERSTORM
AT 1100 PM PRODUCED 0.70 INCHES IN 1 HOUR.
TOTAL RAINFALL SINCE 1000 PM SEP 29 IS 3.97
INCHES. COCORAHS OBSERVER 3.9 NNE HOLLAND
/MI-OW-02/.
&&
CASThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 4:03 PM EDT | Small Craft Advisory | GRR | 54 hr | |
| Oct 2, 4:03 PM EDT | Small Craft Advisory | GRR | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.